MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the physician experienced difficulty when attempting to gain femoral access with a precision device.It was reported that the wire broke apart during insertion of the sheath.The device was removed from the patient.There were no parts of the device remaining in the patient.The patient had a large panus.The patient is in stable condition.The procedure outcome was successful.Additional information was received on 6/5/2018: it was reported that there was no blood loss.The device came out of body when the entire system was removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the date.In the first follow up report the date was advertently left bank.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 0.021" guidewire was returned in two pieces for product evaluation.No other accessory components were returned.The two sections of guidewire were measured.The section containing the distal "floppy" end measured 22" from the end of the unraveled section of the wire which measured 1.454".The proximal section measured 26" from the unraveled section of the wire which measured 0.7071".Microscopy of the unraveled sections was done to visualize the uncoiled strand of each of the unraveled sections.The complaint can be confirmed for guidewire breakage.Past complaint history has indicated that withdrawing the guidewire into the cannula of the needle can result in shearing of the guidewire which the ifu caveats against.No definitive conclusion can be drawn as to the cause of the guidewire breakage; however, the complaint description indicates patient physiology was a factor as the patient had a large panus and there was difficulty inserting the sheath over the guidewire which then resulted in guidewire breakage.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7605429
Report Number1118880-2018-00032
Device Sequence Number16679772
Product Code DYB
UDI-Device Identifier30389701010480
UDI-Public30389701010480
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number70-6130
Device Lot NumberWD14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/30/2018
07/02/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/11/2018
07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1